Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the Galois groups of cubics and trinomials
HTML articles powered by AMS MathViewer

by Phyllis Lefton PDF
Bull. Amer. Math. Soc. 82 (1976), 754-756
  • Emil Artin, Theory of algebraic numbers, George Striker, Schildweg 12, Göttingen, 1959. Notes by Gerhard Würges from lectures held at the Mathematisches Institut, Göttingen, Germany, in the Winter Semester, 1956/7; Translated by George Striker. MR 0132037
  • P. X. Gallagher, The large sieve and probabilistic Galois theory, Analytic number theory (Proc. Sympos. Pure Math., Vol. XXIV, St. Louis Univ., St. Louis, Mo., 1972) Amer. Math. Soc., Providence, R.I., 1973, pp. 91–101. MR 0332694
  • 3. R. L. Goodstein, The discriminant of a certain polynomial, Math. Gaz. 53 (1969), 60-61. 4. J. Heading, The discriminant of an equation of nth degree, Math. Gaz. 51 (1967), 324-326.
  • Hans-Wilhelm Knobloch, Zum Hilbertschen Irreduzibilitätssatz, Abh. Math. Sem. Univ. Hamburg 19 (1955), 176–190 (German). MR 67923, DOI 10.1007/BF02988871
  • Phyllis Lefton, On the Galois groups of cubics and trinomials, Acta Arith. 35 (1979), no. 3, 239–246. MR 550295, DOI 10.4064/aa-35-3-239-246
  • 7. D. W. Masser, The discriminants of special equations, Math. Gaz. 50 (1966), 158—160.
  • Pierre Samuel, Algebraic theory of numbers, Houghton Mifflin Co., Boston, Mass., 1970. Translated from the French by Allan J. Silberger. MR 0265266
  • B. L. van der Waerden, Die Seltenheit der Gleichungen mit Affekt, Math. Ann. 109 (1934), no. 1, 13–16 (German). MR 1512878, DOI 10.1007/BF01449123
  • 10. B. L. van der Waerden, Die Seltenheit der reduziblen Gleichungen und der Gleichungen mit Affekt, Monatsh. Math. 43 (1936), 137-147.
Similar Articles
Additional Information
  • Journal: Bull. Amer. Math. Soc. 82 (1976), 754-756
  • MSC (1970): Primary 12A20, 12A55; Secondary 10B05, 12A25
  • DOI:
  • MathSciNet review: 0422228